| Catalog Number |
72290038 |
| Medical Device Problem Codes |
Leak/Splash (1354); Failure to Shut Off (2939); Protective Measures Problem (3015)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/23/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that when pulling data from the werewolf flow 90 coblation wand, the buttons were all activated, and pressing the buttons did not turn them off, removing the button covers revealed liquid ingress in the button board.The wand data showed the wand experienced a multiple-button press warning.The deficiency was observed while performing the investigation for the device; therefore, there was no patient involvement.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The tip is worn from use and the shaft covering is slightly pulled back from physical damage at the end of it.Product was out of the original packaging.No packaging returned.Functional evaluation revealed plugging in the wand causes a wand end of life error.Using a bypass box, the wand had no issues producing plasma or activating coag.When pulling data from the device the buttons are all activated and pressing the buttons do not turn them off.Removing the button covers revealed liquid ingress on the button board.Wand data shows the wand experienced a multiple button press warning.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factors include saline/humidity entered the interior of the handle shorting the connection of the buttons.Based on this investigation, there is no evidence to suggest a design, material, or manufacturing issue.Therefore, the need for corrective action is not indicated.